Drought, Aransas
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Aransas forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
Scattered and very beneficial rainfall fell across portions of the Coastal Bend and Victoria Crossroads during the month of June, providing some relief to long-term drought conditions, yet producing flash flooding in some areas. The rainfall episode of May 28th through June 2nd across portions of the Coastal Bend and Victoria Crossroads, in particular Nueces and Kleberg counties, produced some…
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
Scattered and very beneficial rainfall fell across portions of the Coastal Bend and Victoria Crossroads during the month of June, providing some relief to long-term drought conditions, yet producing flash flooding in some areas. The rainfall episode of May 28th through June 2nd across portions of the Coastal Bend and Victoria Crossroads, in particular Nueces and Kleberg counties, produced some rainfall amounts in excess of 10 inches. Additional rainfall impacted the Victoria area and Northern Coastal Bend on June 18th, with some locations seeing rainfall of 1 to 2 inches. On June 20th very heavy rainfall was observed across Calhoun county as well as portions on Aransas, Refugio and Victoria counties. Some locations across Calhoun county observed 10 to 15 inches of rainfall on the 20th.Unfortunately much lesser amounts during the month were observed further west, across the Rio Grande Plains, and further northwest in the Nueces and Frio River basins.The Corpus Christi International Airport recorded a beneficial 11.19 inches of rainfall during June of 2006, which was 7.66 inches above normal. Most of this fell during the early morning hours of June 1st. The Victoria Regional Airport recorded 4.72 inches, which was 0.24 inches below normal. The Laredo International Airport only recorded 1.85 inches of rainfall, which was 1.14 inches below normal.By the end of the month the U.S. Drought Monitor showed exceptional drought conditions persisting across the Rio Grande Plains. Severe to extreme drought conditions were indicated across the Western Coastal Bend. Conditions across the coastal counties and Victoria Crossroads improved to moderate drought conditions to abnormally dry conditions.Some locations across the Coastal Bend and Victoria Crossroads saw improvement in soil conditions, providing relief to growing crops. But some locations across the Northern Coastal areas received too much rainfall and crop damage likely occurred. Rainfall across the Western Coastal Bend and Rio Grande Plains was insufficient and did not provided significant relief to soil conditions, and crops still struggled. Many ranchers were still relying on hay to feed cattle, and in some locations ranchers continued to diminish their herd sizes.Reservoir levels continued to slowly fall at Choke Canyon Reservoir and Lake Corpus Christi. The capacity at Choke Canyon at the end of June stood at 81.9%. Lake Corpus Christi fell to around 39% by the end of June. Lake Amistad pool levels also continued to slowly fall. The Coleto Creek Reservoir rose slightly.The wildfire danger decreased significantly across the coastal counties and Victoria Crossroads, but remained high across western portions of the Coastal Bend and over the Rio Grande Plains. No significant wildfires were reported over the month of June across South Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 31, 7:15 PM CST, 4 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 815 PM CDT WED MAY 31 2006 .UPDATE...OTHER THAN A CLUSTER OF SHOWERS OFFSHORE AND EXTENDING INLAND NEAR ROCKPORT AND REFUGIO...RADAR PRETTY QUIET ATTM. PESKY TROUGH OVER THE OFFSHORE WATERS THAT MODELS HAVE HAD SUCH A TIME TIME FIGURING OUT...IS ONCE AGAIN PROGGED TO MOVE FURTHER WEST OVERNIGHT. ALTHOUGH THE MODELS HAVE BEEN OVERDOING THE WESTWARD MOVEMENT OF THIS SYSTEM...IT HAS DEFINITELY MOVED MUCH CLOSER TO THE COAST AND EXPECT MORE SHOWER AND THUNDERSTORM ACTIVELY TO DEVELOP TONIGHT INTO THURSDAY. APPEARS ANY HEAVY RAINFALL TONIGHT SHOULD BE LOCALIZED AND DECIDED TO LET THE FLASH FLOOD WATCH EXPIRE. ALSO LOWERED POPS THE RANGE FROM LIKELY ALONG THE IMMEDIATE COAST AND OFFSHORE TO 20 PERCENT FAR WRN ZONES...ONLY MENTIONING HEAVY RAINFALL POSSIBILITY ALONG THE COAST AND OFFSHORE AFTER MIDNIGHT. TENDED FOR MORE ACTIVITY DURING LATE NIGHT PERIOD WHEN CONVECTION SHOULD REDEVELOP ALONG THE COAST. ALSO MADE MINOR TWEAKS TO WINDS AND CLOUDS. && .MARINE...WITH THE SFC TROUGH RIGHT ALONG THE COAST...WINDS NOT AS STRONG TONIGHT AS PREVIOUS FEW NIGHT. EXPECT FLOW TO GENERALLY REMAIN IN 10 TO 15 KNOT RANGE. && .AVIATION...CHALLENGE IN TAFS IS THE TIMING OF THE PRECIP. MODELS (MAINLY GFS) PROG STRONG COASTAL CONVERGENCE 06Z THRU 18Z NR KCRP. HAVE PUT IN CATEGORICAL PRECIP KCRP THRU 19Z...AT KALI 15Z THRU 19Z...AND KVCT 13Z THRU 22Z. AT KLRD...ONLY HAVE CATEGORICAL POPS AFT 20Z. HAVE THUNDER IN TAFS AFTER 13Z...AS FEEL THAT DAYTIME HEATING WILL BE NEEDED FOR SCATTERED/NUMEROUS THUNDER (ISOLD THUNDER PSBL BFR THAT). EXPECT MVFR CIGS TO FORM THIS EVENING...THEN MVFR CIGS WITH THUNDER MOST LOCATIONS. AS TROF MOVES TOWARD COAST...WINDS SHOULD BECOME NE OR N...WITH WINDS BCMG ELY IN THE AFTN ALL BUT KLRD WHICH SHOULD RMN NE WITH LOW EAST OF AREA. && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && MJG...UPDATE GW...AVIATION
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 544 AM CDT WED MAY 31 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-011100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 544 AM CDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF SOUTH TEXAS TODAY...MAINLY NORTHEAST OF INTERSTATE 37. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE DUE TO THE TROPICAL NATURE OF THE AIRMASS AND SLOW MOVEMENT OF SOME OF THE STORMS. A FLASH FLOOD WATCH HAS BEEN ISSUED THROUGH THIS EVENING FOR ARANSAS...CALHOUN...GOLIAD...REFUGIO AND VICTORIA COUNTIES. IN ADDITION...SOME OF THESE STORMS ACROSS SOUTH TEXAS THIS AFTERNOON AND TONIGHT COULD PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST THURSDAY. LOCALLY HEAVY RAINFALL AND FLOODING ARE POSSIBLE... ESPECIALLY OVER THE VICTORIA CROSSROADS REGION AND COASTAL BEND. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL DECREASE FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 76/87
The national radar mosaic for the moment the first event began.
15 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518904, 5518905, 5518906, 5518907, 5518908, 5518909, 5518910, 5518911, 5518912, 5518956, 5518957, 5518958, 5518959, 5518960, 5518961.